Alert archive / Oregon / Winter Storm Warnings in 2006
Winter Storm Warning 3, NWS Medford, OR
NWS Medford, OR issued this winter storm warning at Jan 27, 2006, 2:35 AM PST for Douglas County, Klamath County, Lake County, Oregon; Siskiyou County, California. It took effect at Jan 28, 2006, 12:00 AM PST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2006, 2:35 AM PST (10:35 UTC)
- In effect from
- Jan 28, 2006, 12:00 AM PST
- Expired
- Jan 28, 2006, 2:10 PM PST
- In force
- 14 hr
- Issued by
- NWS Medford, OR
Counties Siskiyou County, CA, Douglas County, OR, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 85 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 457 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this winter storm warning went out at Jan 26, 9:00 PM PST, 5 hours 35 minutes earlier.
Area forecast discussion, Jan 26, 9:00 PM PST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
900 PM PST THU JAN 26 2006
.DISCUSSION...
THE COLD FRONT IS MOVING INLAND THIS EVENING. LIGHTNING STRIKES ARE
OCCURING IN THE COASTAL WATERS AND ALONG THE COASTAL ZONES. IN
ADDITION SPOTTERS IN JOSEPHINE COUNTY HAVE REPORTED SNOW AROUND 2000
FEET. WILL KEEP THE SNOW ADVISORY GOING TONIGHT FOR ZONE26 WITH SNOW
LEVEL AROUND 2000 FEET. NEW MODEL RUN SHOWS NO MAJOR CHANGES IN
TIMING WITH ANOTHER WARM FRONT ACROSS THE COAST FRIDAY
NIGHT...FOLLOWED BY THE COLD FRONT MOVING INLAND ON SATURDAY. WILL
KEEP THE HIGH WIND WATCH AT THE COAST AND CURRENT SUITE OF WINTER
STORM WATCHES.
&&
.AVIATION...MAINLY VFR CONDITIONS WITH THE CASCADES AND SISKIYOU
MOUNTAINS OBSCURED WITH CLOUDS. ISOLATED SNOW SHOWERS OVER THE
MOUNTAINS AND ISOLATED MVFR IN RAIN SHOWERS ALONG THE COAST. AS A
FRONT APPROACHES THE COAST LATER THIS AFTERNOON...EXPECT MVFR IN
RAIN ALONG THE COAST...WITH RAIN AND SNOW SPREADING INLAND DURING THE
EVENING HOURS.
&&
WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY...FLORENCE OR TO OR/CA BORDER 0-60 NM.
SNOW ADVISORY..........ORZ023/024/025/026 ABOVE 2000 FEET
7 PM TONIGHT-7 AM FRI.
HIGH WIND WATCH........ORZ021/022 10 PM FRI-10 AM SAT.
WINTER STORM WATCH.....ORZ025/027/028/029/030 ABOVE 2500 FT
10 PM FRI-4 PM SAT.
CA...SMALL CRAFT ADVISORY...OR/CA BORDER TO PT ST GEORGE CA 0-60 NM.
SNOW ADVISORY..........CAZ080/081 ABOVE 2000 FEET 7PM TONIGHT-
7 AM FRI.
WINTER STORM WATCH.....CAZ080/082/083/084 ABOVE 2500 FT
10 PM FRI-4 PM SAT.
&&
STOCKTON
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Jan 26, 4:36 AM PST, 21 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 436 AM PST THU JAN 26 2006 CAZ080-081-ORZ023>026-271334- CENTRAL DOUGLAS COUNTY-CENTRAL SISKIYOU COUNTY- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- WESTERN SISKIYOU COUNTY- 436 AM PST THU JAN 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY SNOW ADVISORY THIS EVENING. SEE PDXWSWMFR FOR DETAILS. .DAYS TWO THROUGH SEVEN...SNOW ADVISORY TO 7AM FRIDAY. SEE PDXWSWMFR FOR DETAILS. HESS
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 1:21 AM PST | High Wind Warning | MFR | Coos, Curry, Douglas | 30 hr |
| Jan 27, 2:35 AM PST | Snow Advisory | MFR | Douglas, Jackson, Josephine, Klamath | 36 hr |
| Jan 27, 3:16 PM PST | Wind Advisory | MFR | Siskiyou | 16 hr |
Nearby
Winter Storm Warnings in Oregon, 2006Winter Storm Warnings in California, 2006Every winter storm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.